Alert archive / Louisiana / Tornado Warnings in 2026
Tornado Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jan 9, 2026, 6:43 AM CST for Washington Parish, Louisiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2026, 6:43 AM CST (12:43 UTC)
- Expired
- Jan 9, 2026, 7:03 AM CST
- In force
- 20 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Washington Parish, LA
The radar
The Hammond radar (KHDC), 58 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 8.6
The text
As transmitted.
764
WFUS54 KLIX 091243
TORLIX
LAC117-091330-
/O.NEW.KLIX.TO.W.0002.260109T1243Z-260109T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
643 AM CST Fri Jan 9 2026
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northeastern Washington Parish in southeastern Louisiana...
* Until 730 AM CST.
* At 643 AM CST, a severe thunderstorm capable of producing a tornado
was located near Franklinton, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Washington Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3085 8986 3081 9013 3085 9015 3100 8999
3100 8988
TIME...MOT...LOC 1243Z 239DEG 27KT 3086 9009
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CAB3 follow-up statements
734
WWUS54 KLIX 091249
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
649 AM CST Fri Jan 9 2026
LAC117-091330-
/O.CON.KLIX.TO.W.0002.000000T0000Z-260109T1330Z/
Washington LA-
649 AM CST Fri Jan 9 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM CST FOR NORTH
CENTRAL WASHINGTON PARISH...
At 649 AM CST, a severe thunderstorm capable of producing a tornado
was located near Franklinton, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
north central Washington Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3087 8987 3083 9009 3087 9012 3100 8999
3100 8988
TIME...MOT...LOC 1249Z 238DEG 21KT 3087 9007
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
CAB759
WWUS54 KLIX 091300
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
700 AM CST Fri Jan 9 2026
LAC117-091330-
/O.CON.KLIX.TO.W.0002.000000T0000Z-260109T1330Z/
Washington LA-
700 AM CST Fri Jan 9 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM CST FOR NORTH
CENTRAL WASHINGTON PARISH...
At 700 AM CST, a severe thunderstorm capable of producing a tornado
was located 8 miles northeast of Franklinton, moving northeast at 25
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
north central Washington Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3091 8988 3086 9002 3090 9005 3100 8999
3100 8988
TIME...MOT...LOC 1300Z 237DEG 21KT 3090 9001
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
CAB329
WWUS54 KLIX 091303
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
703 AM CST Fri Jan 9 2026
LAC117-091313-
/O.CAN.KLIX.TO.W.0002.000000T0000Z-260109T1330Z/
Washington LA-
703 AM CST Fri Jan 9 2026
...THE TORNADO WARNING FOR NORTH CENTRAL WASHINGTON PARISH IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
&&
LAT...LON 3091 8988 3086 9002 3090 9005 3100 8999
3100 8988
TIME...MOT...LOC 1301Z 239DEG 27KT 3091 8999
$$
CABWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jan 9, 4:37 AM CST, 2 hours 6 minutes earlier. Its key messages:
- Updated at 435 AM CST Fri Jan 9 2026
- There is a threat of severe weather this afternoon and evening ahead of our next cold front. There is currently a Slight Risk (Level 2 out of 5) for the whole area, with damaging winds and tornadoes being the primary threats. Please stay weather aware tomorrow and have multiple ways of receiving warnings.
- In addition to the severe weather threat, there is also a threat of flash flooding today into Saturday. Similar to the severe weather, there is a Slight Risk for excessive rainfall (Level 2 out of 4) for the whole area. A Flood Watch has also been issued starting midnight this morning through Saturday morning from along I-59 and westward where we can expect widespread 2-4 inches with locally higher amounts above 6 inches.
- After the front passes on Saturday, gusty offshore winds will filter in behind it. Small craft advisories will likely be needed starting on Sunday, as the winds and waves will be dangerous for small vessels.
Area forecast discussion, Jan 9, 4:37 AM CST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
437 AM CST Fri Jan 9 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 435 AM CST Fri Jan 9 2026
- There is a threat of severe weather this afternoon and evening
ahead of our next cold front. There is currently a Slight Risk
(Level 2 out of 5) for the whole area, with damaging winds and
tornadoes being the primary threats. Please stay weather aware
tomorrow and have multiple ways of receiving warnings.
- In addition to the severe weather threat, there is also a threat
of flash flooding today into Saturday. Similar to the severe
weather, there is a Slight Risk for excessive rainfall (Level 2
out of 4) for the whole area. A Flood Watch has also been issued
starting midnight this morning through Saturday morning from
along I-59 and westward where we can expect widespread 2-4
inches with locally higher amounts above 6 inches.
- After the front passes on Saturday, gusty offshore winds will
filter in behind it. Small craft advisories will likely be
needed starting on Sunday, as the winds and waves will be
dangerous for small vessels.
&&
.SHORT TERM...
(This evening through Friday night)
Issued at 545 PM CST Thu Jan 8 2026
What a difference 24hrs makes. The initial front is now slowing to
a stall tonight from SE Oklahoma to just south of Eagle Pass, TX.
If you are looking for a wind shift, you won't find it but the dew
pt drop of 20F from 60F to 40F over a distance of about 50 miles
gives it away. This is where the sh/ts are developing and moving
NE along it. The wind shift will catch up with it later tonight
though. This front should stall from near Shreveport to Lerado Tx
by daylight Fri. This is roughly 150 miles farther east than 24
hrs ago. Therefore, all other synoptic features will also be found
farther east. The 850mb prefrontal trough that was supposed to be
over central Louisiana is now expected to stall over our area Fri
morning. This prefrontal trough is already starting to set up
tonight in Louisiana. Storm cells will continue to develop over
much of the state through tonight while the storms along the
frontal boundary weaken. A few of these cells could play nasty
tonight/morning along and north of a line from McComb to Baton
Rouge but there is no indication that it would be more than one or
two that become marginally severe. Instability then slowly builds
across the whole area starting around daylight Fri and completes
by noon Fri. The initial convective band of sh/ts moves north
just after midnight while new storms begin to form and flow NE
along the stalled perstitant prefrontal boundary during the
morning hours Fri. There is still no strong overturn and lift
through H7 through much of the morning hours with the exception of
near Wilkinson Co. But this changes quickly as we approach noon
Fri. As the front and upper trough begins to introduce better
severe wx values, this line should start to brecome active as we
approach noon or shortly after. The prefrontal trough will move to
a location between BTR and MSY when it begins to light up and this
is where the first issue with severe wx will be found. The storms
will be heavy enough to prime this area with enough rainfall to
cause some flooding, but as the storms continue to develop and
move over the same places, there could be several spots that
flood. Some of the severe wx variables weaken by sundown, but the
line will remain producing rainfall over much of these same places
transitioning this from a sever storms and flooding to mostly
flooding situation. A flood watch is already in place and it is
placed very strategically. This will remain as is.
&&
.LONG TERM...
(Saturday through Wednesday night)
Issued at 545 PM CST Thu Jan 8 2026
The front enters the NW portion of the area around daylight Sat
ending the flooding and storm threat as it moves east. The front
should be east of the area by early Sat evening. Cold dry air will
settle in after fropa bringing temps into the 40s Sat night with
winds still enough to keep it from freezing, but this won't be the
case Sun night. Temps will refuse to get out of the 50s Sunday
then fall to around 30F north and 40F south for Sunday night.
Another cool day on Monday and maybe near freezing for some of the
northern most areas Mon night. Then a slow warming trend begins
for Tue through the remainder of the week.
&&
.AVIATION...
(12Z TAFS)
Issued at 435 AM CST Fri Jan 9 2026
MVFR and IFR conditions prevail at all area airports. PROB30 and
TEMPO groups are in effect this afternoon and evening for lowered
visibilitiies and ceilings due to a line of storms moving through
the area. Conditions will remain IFR through the end of the
forecast period. Wind shifts greater than 30 degrees are likely as
well in the forecast at all area airports. MSW
&&
.MARINE...
Issued at 545 PM CST Thu Jan 8 2026
Fog will be able to reduce visibility for some coastal waters this
morning but should remain greater than 1SM.
The winds are increasing due to the high pressure that is dominating
the Gulf sliding northeast. Moderate onshore flow will continue
through tonight until a cold front moves through Saturday with a
window of strong offshore winds. Because of the increase in winds,
an SCS was included for all of the waters for now until Saturday
morning. Today and tonight into Saturday will have the greatest
potential for rain with the best chance of thunderstorms some likely
strong tonight and early Saturday.
With days of onshore flow prior to the cold front, we will have a
well set up fetch out of the south. With winds quickly veering
around to the north-northwest immediately behind the cold front
there will be a window of what is called confused seas. The greatest
potential appears to be in the outer waters (20-60nm) and west of
the mouth of the MS River.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 63 68 40 55 / 90 80 10 0
BTR 64 69 43 58 / 90 80 10 0
ASD 64 72 43 59 / 80 90 10 0
MSY 66 73 48 59 / 80 90 10 0
GPT 64 72 46 58 / 80 90 20 0
PQL 64 74 43 59 / 70 90 20 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Saturday morning for LAZ036-037-039-046>048-
056>060-064-065-071-076>090.
GM...None.
MS...Flood Watch through Saturday morning for MSZ069>071-077-083-086.
GM...None.
&&
SHORT TERM...TE
LONG TERM....TE
AVIATION...MSW
MARINE...TEIn the hours before
Special weather statement, Jan 9, 4:59 AM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service New Orleans LA
459 AM CST Fri Jan 9 2026
LAZ083-091145-
Northern Livingston LA-
459 AM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN LIVINGSTON
PARISH THROUGH 545 AM CST
...
At 458 AM CST, Doppler radar was tracking a strong thunderstorm near
Walker, or 8 miles east of Denham Springs, moving northeast at 30
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Walker, Livingston, and Albany.
This includes Interstate 12 between mile markers 16 and 29.
This storm is showiong rotation that may be trying to strengthen and
a warning may be needed if it strengthens anymore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3049 9057 3043 9085 3050 9089 3065 9068
3065 9057
TIME...MOT...LOC 1058Z 238DEG 28KT 3048 9081
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CABSpecial weather statement, Jan 9, 5:54 AM CST, 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
554 AM CST Fri Jan 9 2026
LAZ039-MSZ071-091245-
Washington LA-Walthall MS-
554 AM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
WASHINGTON PARISH IN SOUTHEASTERN LOUISIANA AND SOUTH CENTRAL
WALTHALL COUNTIES THROUGH 645 AM CST
...
At 553 AM CST, Doppler radar was tracking a strong thunderstorm near
Mount Herman, or 7 miles northwest of Franklinton, moving northeast
at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tylertown and Dexter.
This storm is showing rotation that may be trying to strengthen and
a warning may be needed if it strengthens anymore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3118 9003 3118 9001 3114 9000 3113 8999
3096 8993 3087 9029 3092 9033 3120 9003
TIME...MOT...LOC 1153Z 234DEG 27KT 3092 9025
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CABSpecial weather statement, Jan 9, 5:57 AM CST, 46 minutes before
Special Weather Statement
National Weather Service New Orleans LA
557 AM CST Fri Jan 9 2026
LAZ071-081-091230-
Central Tangipahoa LA-Northern Tangipahoa LA-
557 AM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL TANGIPAHOA
PARISH THROUGH 630 AM CST
...
At 557 AM CST, Doppler radar was tracking a strong thunderstorm near
Amite, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Amite, Amite City, Independence, Roseland, and Wilmer.
This includes Interstate 55 in Louisiana near mile marker 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3088 9032 3086 9032 3085 9030 3080 9029
3074 9025 3071 9026 3067 9025 3061 9052
3077 9051
TIME...MOT...LOC 1157Z 234DEG 27KT 3071 9041
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CABSpecial weather statement, Jan 9, 6:12 AM CST, 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
612 AM CST Fri Jan 9 2026
LAZ039-071-091245-
Washington LA-Northern Tangipahoa LA-
612 AM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
TANGIPAHOA AND WESTERN WASHINGTON PARISHES THROUGH 645 AM CST
...
At 611 AM CST, Doppler radar was tracking a strong thunderstorm near
Wilmer, or 9 miles southwest of Franklinton, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Franklinton and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3097 9011 3075 9001 3069 9037 3082 9037
TIME...MOT...LOC 1211Z 239DEG 29KT 3078 9029
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CABLocal storm report, Jan 9, 6:34 AM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
634 AM CST Fri Jan 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 AM Tstm Wnd Dmg 5 NW Dexter 31.14N 90.04W
01/09/2026 Walthall MS NWS Employee
Likely a tornado, where a debris signature
was seen on radar. Will need to survey to
confirm.
&&
MSWThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:59 AM CST | Special Weather Statement | LIX | Livingston | 46 min |
| Jan 9, 5:57 AM CST | Special Weather Statement | LIX | Tangipahoa | 33 min |
| Jan 9, 6:12 AM CST | Special Weather Statement | LIX | Washington | 33 min |
| Jan 9, 9:24 AM CST | Special Weather Statement | LIX | Saint Helena | 51 min |
| Jan 9, 11:49 AM CST | Special Weather Statement | LIX | Saint Helena | 26 min |
| Jan 9, 12:08 PM CST | Special Weather Statement | LIX | Ascension | 67 min |
Nearby
Tornado Warnings in Louisiana, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.